What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 22, 1:46 PM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 22, 1:46 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
246 PM EDT Wed Jun 22 2022
.SYNOPSIS...
Showers and potentially strong thunderstorms continue into
tonight ahead of a cold front. Mostly dry and warm for the
weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 230 PM Wednesday...
A shortwave trough migrating into the Great Lakes accompanied
by a surface cold front will be the primary feature of focus
through the course of the forecast period. Puffy afternoon cu
field at the time of writing will begin to transform as diurnal
heating erodes away at remnant convective inhibition in place.
Vertical development of the afternoon cu will tap into mixed
layer CAPE values on the upwards of 2500 J/kg to spark strong to
possibly severe thunderstorms, especially across the northeast
portions of the forecast area. Shear values will be more
utilized east of the Appalachians, so organization of storms
will be more isolated in nature in our neck of the woods.
Primary hazards that will be monitored with convection this
afternoon will be damaging winds, large hail, and localized
water issues from heavy downpours. Opted to not extend the
higher potential of POPs along the western flank of the line
based on timing and latest analysis of higher resolution models.
Lingering showers will hug the mountains after midnight into
Thursday morning, while the remainder of the area begins to feel
the influence of surface high pressure and the eastern extent
of ridging aloft. Dry weather then triumphs for the concluding
hours of the period.
Hot and muggy conditions currently reside over the Central
Appalachians with most reporting sites observing temperatures
stretching into the low 90s and dew points slowly rising into
the upper 60s/low 70s. Heat index values have crossed into the
triple digits across areas along the Ohio River Valley, which
warranted the Heat Advisory in effect until this evening. Lack
of a cold airmass dropping down in the wake of the cold front
will maintain warm temperatures on Thursday, but knocked down
closer to the climatological norm for this time of year in
comparison to today.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 240 PM Wednesday...
High pressure sliding over or just north of the area will help
to keep the region dry in this period with partly to mostly
sunny skies and winds on the light side. Temps may warm slightly
from Thursday, but still expecting mountain highs in the 70s
and lower elevation highs in the 80s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 240 PM Wednesday...
As the high pressure area slides off the Mid-Atlantic coast,
low level winds will shift and bring increasing moisture back to
the area on Saturday. As a result, we may be able to fire off a
few showers or thunderstorms Saturday afternoon or evening,
with the best chances in the southern part of the CWA, and
perhaps up the higher terrain on the eastern border. However, a
much more coherent area of precipitation is expected Sunday
afternoon into Sunday night as a cold front approaches from the
northwest and passes through the area. We'll have to assess the
severe potential as it gets closer, but as of now, while
instability may be decent ahead of the front, shear may be
minimal. Behind the front, we can expect clear skies with cooler
and much more comfortable weather. Highs Monday and Tuesday are
forecast for the upper 70s to lower 80s at lower elevations,
with dewpoints down into the 50s, and perhaps even upper 40s in
some spots. A wind shift and increasing heights may allow for
temps to start rising again on Wednesday.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 145 PM Wednesday...
Afternoon cumulus field has begun to sprout with cloud bases
upstream positioned between 40-50 kft AGL. Will continue to see
this FEW-SCT deck spread through all terminals in the next hour
or so, followed by isolated to scattered thunderstorms along a
cold front by late this afternoon into this evening. Brief
restrictions can be expected with a storm that passes over a
site, so opted for TEMPO groups across the board to highlight
that in addition to a rise in wind gusts.
The cold front passes through tonight into the overnight hours
and high pressure will build into its wake. River valley fog and
low stratus develops Thursday morning along the higher terrain,
which may attempt to sneak into EKN before sunrise. Dry weather
and VFR conditions then rule the roost for the conclusion of
the current TAF period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Onset timing and intensity of thunderstorms
may vary from forecast. AMDs may be warranted for later this
afternoon.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M M M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 18Z THURSDAY...
IFR conditions are possible Friday morning along the higher
terrain.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 7 PM EDT this evening for WVZ005>009-
013>019-026.
OH...Heat Advisory until 7 PM EDT this evening for OHZ075-083>087.
KY...Heat Advisory until 7 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...FK/MEK
NEAR TERM...MEK
SHORT TERM...FK
LONG TERM...FK
AVIATION...MEKHazardous weather outlook, Jun 22, 5:24 PM EST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
624 PM EDT Wed Jun 22 2022
OHZ075-083>086-WVZ007>009-016>019-232230-
Athens-Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Wood-Roane-
Wirt-Calhoun-Ritchie-
624 PM EDT Wed Jun 22 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Scattered thunderstorms could produce damaging winds and large hail
this afternoon and evening. There is a marginal risk for excessive
rainfall, with isolated flash flooding possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-076-WVZ010-011-020-028>032-039-040-521>526-232230-
Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
624 PM EDT Wed Jun 22 2022
...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Scattered thunderstorms could produce damaging winds and large hail
this afternoon and evening. There is a marginal risk for excessive
rainfall, with isolated flash flooding possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ087-WVZ005-006-013>015-026-232230-
Lawrence OH-Wayne-Cabell-Lincoln-Putnam-Kanawha-Boone-
624 PM EDT Wed Jun 22 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Scattered thunderstorms could produce damaging winds and large hail
this afternoon and evening. There is a marginal risk for excessive
rainfall, with isolated flash flooding possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ025-027-034-515>520-232230-
Logan-Clay-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
624 PM EDT Wed Jun 22 2022
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for portions of central West
Virginia, southeast West Virginia and southern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Isolated thunderstorms could produce damaging winds and large hail
this evening. There is a marginal risk for excessive rainfall, with
isolated flash flooding possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-105-232230-
Greenup-Carter-Boyd-Lawrence KY-
624 PM EDT Wed Jun 22 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for northeast Kentucky.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Isolated thunderstorms could produce damaging winds and large hail
this afternoon and evening. Isolated flash flooding is also
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ024-033-232230-
Dickenson-Buchanan-Mingo-McDowell-
624 PM EDT Wed Jun 22 2022
...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Isolated thunderstorms could produce damaging winds and large hail
this afternoon and evening. Isolated flash flooding is also
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
TRM
In the hours before
Special weather statement, Jun 22, 5:24 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
624 PM EDT Wed Jun 22 2022
OHZ067-076-222300-
Washington OH-Morgan OH-
624 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of north central
Washington and northeastern Morgan Counties through 700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm near
Beverly, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beverly, Lowell, Bristol, Macksburg, Lower Salem, Hackney and Devola.
This includes Interstate 77 in Ohio between mile markers 6 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio.
&&
LAT...LON 3967 8164 3966 8159 3959 8158 3958 8148
3964 8147 3965 8145 3963 8145 3963 8142
3960 8139 3959 8135 3959 8128 3961 8128
3961 8127 3958 8127 3958 8125 3948 8134
3947 8163 3972 8175 3973 8164
TIME...MOT...LOC 2224Z 336DEG 29KT 3965 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
11Local storm report, Jun 22, 5:31 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG CAIRO 39.21N 81.16W
06/22/2022 RITCHIE WV 911 CALL CENTER
TREE DOWN.
&&Special weather statement, Jun 22, 5:32 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
632 PM EDT Wed Jun 22 2022
WVZ016>019-029-222300-
Calhoun WV-Roane WV-Wirt WV-Ritchie WV-Gilmer WV-
632 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of Calhoun, south
central Ritchie, west central Gilmer, southeastern Wirt and northern
Roane Counties through 700 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Grantsville, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spencer, Glenville, Grantsville, Arnoldsburg, Millstone, Mount Zion,
Orma, Creston, Big Springs, Brohard, Stumptown, Tanner, Annamoriah
and Munday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, north central and northwestern West Virginia.
&&
LAT...LON 3882 8145 3909 8117 3895 8083 3866 8119
TIME...MOT...LOC 2232Z 336DEG 29KT 3889 8124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
11Local storm report, Jun 22, 5:34 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 3 ENE PERRY STATE FORES 39.79N 82.16W
06/22/2022 PERRY OH 911 CALL CENTER
TREE DOWN.
&&Special weather statement, Jun 22, 5:36 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
636 PM EDT Wed Jun 22 2022
OHZ083-222300-
Jackson OH-
636 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southwestern Jackson
County through 700 PM EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jackson, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Hill, Mabee and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio.
&&
LAT...LON 3903 8270 3886 8251 3886 8276 3893 8276
3894 8275 3895 8279 3896 8279
TIME...MOT...LOC 2236Z 336DEG 29KT 3895 8271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11Special weather statement, Jun 22, 6:01 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
701 PM EDT Wed Jun 22 2022
OHZ067-075-076-WVZ009-222330-
Washington OH-Athens OH-Morgan OH-Wood WV-
701 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of western Washington,
south central Morgan, southeastern Athens and northwestern Wood
Counties through 730 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterhill, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parkersburg, Marietta, Belpre, Beverly, Vienna, Williamstown,
Washington, Boaz, Lubeck, North Hills, Little Hocking, Fleming,
Blennerhassett, Bartlett and Devola.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 172 and 186.
Route 50 in West Virginia between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio...and northwestern West Virginia.
&&
LAT...LON 3932 8200 3952 8182 3956 8154 3932 8137
3915 8161
TIME...MOT...LOC 2301Z 298DEG 34KT 3946 8177
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11